Can anyone help please?

Hello everyone.

I haven't needed to post for a while as I've been feeling spot on until the last month or so.

I'm currently on ndt and t3.

I'd slowly crept the dose up to see if I could encourage weight loss without giving myself hyper symptoms which I think I managed to do.

I ended up at 4 grains ndt with 25mcg t3 first thing and then another 25mcg t3 late tea time, also the ndt was spaced out over the day.

I know this sounds a lot but I held this dose for 2-3 months with no ill effect and managed to lose over a stone in weight.

Over the last 4 weeks though I've started to feel a mixture of hypo and hyper symptoms. From intolerance to cold and lethargy to feeling light headed and sweaty with intolerance to heat with hot flushes and most of the time achey feeling in my neck and face along with frequent headaches.

I've felt so lousy that I've dropped the t3 and was just taking 4 grains of ndt but it hasn't made any difference so I tried adding a little t3 back in today and still no change.

I know to really help me I'll be asked for recent bloods but I haven't had any apart from the standard TSH test probably about 2 months ago.

Supplements wise I take vit c, vit b complex. Vit b12. Ferrous sulphate. Vit d3, slenium.

Can anyone tell me what's likely to be the problem without knowing recent blood numbers?

13 Replies

oldestnewest
  • You Sound over medicated. I take t3 only and self medicate. Dr knows how l dose on it. I do have blood tests however the best way I manage daily is by using a thermometer to take my temp and a wrist cuff that measures my pulse and BP, I swear by this and my symptoms. If I feel under I add a tiny increase. If I feel over medicated I drop back untill I feel normal by my temp BP and pulse rates and how I'm feeling.

    You know you don't need to be told the dangers of over medicating for trying to loose weight. Just take what's needed by your body to keep you well and energised to get moving to loose weight. And going gluten free helps drop pounds. You can be doing serious damage to yourself. T3 can waste muscle and your heart is a muscle.

    Don't mean to be scary but becareful.

  • Thank you very much for the reply and concern.

    I did lean straight towards being over medicated but for how long I held that dose without feeling any hyper sides I found it strange to be suddenly feeling so awful. And then dropping t3 completely for a few days made no difference at all to how I've been feeling.

    I do hold my hands up and admit I've always wanted to push my dosing even when I feel fine as weight gain and then impossible weight loss have been my biggest 2 peeves since being diagnosed. Back when I was on levo my endo had me on 250 and I was still just above mid range for ft3 iircc and that's why I decided to switch to ndt.

    As for weight loss I don't just push the meds hopi g they'll work magic on me, I attend the gym regularly.

    It'd be nice if I could follow your way of dosing by pulse and temp but I'm fairly busy and work in a busy warehouse so I wouldn't be able to.

    I suppose all I can do then is keep the dose lowered for a while longer n see if it's just taking time for my levels to drop.

  • Hi DonnyJam,

    I see from earlier posts you have Hashis - is it possible what you are experiencing is a flare-up? Hypo/hyper swings would be a sign of an attack with extra hormone being released by dying tissue being the cause of the (temporary) hyper-type symptoms. I don't know how you would prove that and have had no major attacks myself since starting medication hence no experience. I am sure there are others here with plenty of experience of this.

    Hope you feel better soon

  • You could be onto something with the flare ups because I did return to eating gluten a few months ago and then didn't really feel any different so I carried on eating what I liked, also I take ldn as well and wondered if that was why returning to gluten had no effect on me. Maybe because of ldn it's taken a while for the antibodies to get to a damaging level.

  • The problem with gluten and Hashis is that the damage can be unseen (if you are indeed sensitive to it). Taking it doesn't necessarily spark a reaction that you will be aware of, but it can be irritating your immune system anyway. Is it maybe worth trying cutting it out again?

  • Yeah I think I will be cutting it out. Just before I started feeling crap I started to cut it out again but then realised it would be easier to have Christmas n new year eating as I pleased and then I started feeling crap again which made me just want to eat whatever I wanted even more. I don't know for definite if cutting gluten helped lower my antibodies because I never got around to getting tested for them while I was off gluten.

  • It doesn't just sound a lot - it is a lot - about equal to 600mcg of levothyroxine daily!

    Don't do anything drastic. If we add or reduce it has to be very gradual,

    I will give a link which may be helpful.

    web.archive.org/web/2010112...

    Some people think because NDT states 60 or 65mg that it is equivalent to mcg. No it isn't due to having T3 within it which raises the effect on the body, The effect of 1 grain of NDT is around 100mcg of levo, 25mcg of T3 between 60 and 100mcg of levo.

  • 600mcg of levo, wow I'm really lucky I've got to where I am with no issues. I've been going off individual levels of what's in the ndt.....

    Well like I said I dropped back to 4 grains only and then added 25mcg t3 back in on top. What would be the safest way to start dropping? Is there chance I'll have high rt3 also?

  • I am not medically qualified but I'd drop back by 25mcg every week. Keeping an eye on how you are feeling. When you feel better I'd stop at that for a few weeks then drop if you feel it necessary. This is a conversion chart.

    getrealthyroid.com/the-real...

    Some people who are thyroid hormone resistant take larger doses than normal but they are usually on T3 only.

    I don't think high RT3 is a problem as T4 within it converts to RT3 then T3 so its a 'normal' thing to have in our body.

    This is for info and go to the second question.

    web.archive.org/web/2010103...

  • Thanks again.

    My ndt isn't on that comparison chart. I use thiroyd by greater pharmacy, it's from thialand. Would dropping 25mcg per week be about 1 grain? I would like to try and keep some T3 in there because when I first added it in I noticed some improvements in my vision and without going into detail, bowel issues I had went away.

  • I wasn't referring to NDT when I suggested dropping 25mcg a week. I meant the equivalent of 25 levothyroxine so that would be a 1/4 tablet of NDT. So that would be 1 gr every 4 weeks

  • Ok thanks again Shaws.

  • It's easy to go by temp and pulse and BP once or twice a day, perhaps only when you're not feeling right and also if it's a hashimotos flare up it can be useful. Get your ft3 tested.And Get your antibodies tested see if your up

You may also like...